Compartment Syndrome Due to Extravasation of Iodixanol Contrast Medium: Case Report


Creative Commons License

Guner S. , Ceylan M. F. , Avcu S., Guner S. I. , Doğan A.

TURKIYE KLINIKLERI TIP BILIMLERI DERGISI, cilt.32, ss.248-251, 2012 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 32 Konu: 1
  • Basım Tarihi: 2012
  • Doi Numarası: 10.5336/medsci.2010-17109
  • Dergi Adı: TURKIYE KLINIKLERI TIP BILIMLERI DERGISI
  • Sayfa Sayıları: ss.248-251

Özet

Compartment syndrome due to extravasation of contrast medium is quite rare. The content of the contrast medium, the osmolarity, the ionic/non-ionic structure and the amount of extravasated medium are important factors in the pathogenesis of extravasation injury. Many extravasations are of small volumes causing minimal swelling and erythema. Extravasations of large volumes are important in the development of compartment syndrome due to the non-ionic contrast medium. Early diagnosis is very important in the contrast medium extravasations and conservative treatment is effective in most of the patients. If compartment syndrome develops after extravasation, emergency fasciotomy should be performed immediately. To the best of our knowledge, compartment syndrome due to extravasation of a non-ionic contrast medium, iodixanol, has not previously been reported in the English literature. In this article, a case of extravasation and compartment syndrome due to the administration of iodixanol for thoracic tomography and its treatment was first reported.